Alert archive / Arkansas / Flash Flood Warnings in 2003

Flash Flood Warning 59, NWS Little Rock, AR

June 15, 2003Clark County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 15, 2003, 7:26 PM CDT for Clark County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2003, 7:26 PM CDT (00:26 UTC)
Expired
Jun 15, 2003, 9:25 PM CDT
In force
119 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Clark County, AR

The radar

The Little Rock radar (KLZK), 121 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1216 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 160028
FFWLIT
ARC019-160225-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
726 PM CDT SUN JUN 15 2003

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 925 PM CDT

* NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES OVER AN INCH AND 
  A HALF OF RAIN HAS FALLEN OVER SOUTHERN CLARK COUNTY IN THE PAST 
  HOUR. THIS RAIN HAS FALLEN ON AREAS WHERE THE GROUND IS SATURATED 
  FROM HEAVY RAIN EARLIER IN THE WEEK. MORE HEAVY RAIN IS EXPECTED 
  TO MOVE OVER THE AREA FOR ADDITIONAL FLASH FLOODING CONCERNS. 

&&

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.

MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DO NOT CAMP NEAR
STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3410 9294 3378 9289 3382 9336 3412 9337
          3410 9318

$$

56

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:40 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 15, 3:40 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT SUN JUN 15 2003

LOCAL RADARS INDICATE WIDELY SCATTERED/SCATTERED CONVECTION HAS
DEVELOPED AGAIN ACROSS THE CWA. EXPECT SOME DECREASE IN COVERAGE
WITH THE LOSS OF SOLAR HEATING.

UPPER LOW OVER THE AREA WILL CONTINUE TO AFFECT THE REGION THROUGH
THE SHORT TERM PERIODS...AND WILL PROMOTE CONTINUED UNSETTLED
CONDITIONS. EXPECT THE MOST WIDESPREAD CONVECTION TO OCCUR ACROSS
THE SOUTH...IN A REGION WITH ENHANCED LOW LEVEL SUPPORT FOR
CONVECTION.

A WEAK BOUNDARY WILL APPROACH THE REGION FOR WED/THU...AND MAY
PROVIDE AN ADDITIONAL FOCUS FOR CONVECTIVE INITIATION. MEDIUM RANGE
ENSEMBLES FAVOR DRY CONDITIONS AND A WARMING TREND FOR LATE WEEK.

HRO   64  83  63  84 /  20  20  20  20
LIT   66  85  65  86 /  30  30  20  20
HOT   67  86  65  86 /  30  30  20  20
PBF   68  86  67  86 /  30  30  20  20

.LZK...

55
Hazardous weather outlook, Jun 15, 5:00 AM CDT, 14 hours 26 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT ACROSS CENTRAL ARKANSAS WILL VERY SLOWLY MOVE TO THE
SOUTHEAST. THE FRONT WILL NOT EXIT THE STATE UNTIL MONDAY MORNING.
ALONG AND AHEAD OF THE FRONT WILL BE THE MAIN FOCUS FOR SCATTERED
THUNDERSTORM DEVELOPMENT. ISOLATED STRONG STORMS ARE POSSIBLE AND A
FEW STORMS COULD BRIEFLY BECOME SEVERE WITH LARGE HAIL OR STRONG
WINDS...BUT CONDITIONS ARE NOT FAVORABLE FOR ORGANIZED OR LONG
LASTING SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONTAL SYSTEM WILL REMAIN IN THE AREA FOR SEVERAL DAYS WITH
OCCASIONAL LOW PRESSURE SYSTEMS MOVING ALONG IT. YET ANOTHER COLD
FRONT MOVES INTO ARKANSAS FROM THE NORTH ON FRIDAY. THERE WILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK.
SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED
BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE
AFTERNOON AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY
RAINFALL AND A POTENTIAL FOR FLOODING IF AN AREA OF THUNDERSTORMS
CAN DEVELOP AND SHOW LITTLE MOVEMENT OR SEVERAL STORMS MOVE OVER THE
SAME AREAS IN A PERIOD OF SEVERAL HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:42 AM CDTFlash Flood WarningLZKCleveland, Dallas3 hr
Jun 16, 8:20 AM CDTFlash Flood WarningLZKCalhoun2 hr

Nearby

Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.